Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Universal enveloping algebras with subexponential but not polynomially bounded growth

Author: Martha K. Smith
Journal: Proc. Amer. Math. Soc. 60 (1976), 22-24
MSC: Primary 16A68; Secondary 17B35
MathSciNet review: 0419534
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The universal enveloping algebras of certain Lie algebras provide examples of integral domains with growth which is subexponential but not bounded by any polynomial.

References [Enhancements On Off] (What's this?)

  • [1] H. Bass, The degree of polynomial growth of finitely generated nilpotent groups, Proc. London Math. Soc. 25 (1972), 603-614. MR 0379672 (52:577)
  • [2] I. M. Gel'fand and A. A. Kirillov, Sur les corps liés aux algèbres enveloppantes des algèbres de Lie, Inst. Hautes Études Sci. Publ. Math. No. 31 (1966), 5-19. MR 34 #7731. MR 0207918 (34:7731)
  • [3] E. Grosswald, Topics from the theory of numbers, Macmillan, New York, 1966. MR 37 #3989. MR 0228408 (37:3989)
  • [4] N. Jacobson, Lie algebras, Interscience Tracts in Pure and Appl. Math., no. 10, Interscience, New York, 1962. MR 26 #1345. MR 0143793 (26:1345)
  • [5] J. Milnor, Problem 5603, Amer. Math. Monthly 75 (1968), 685-686.
  • [6] J. A. Wolf, Growth of finitely generated solvable groups and curvature of Riemannian manifolds, J. Differential Geometry 2 (1968), 421-446. MR 40 #1939. MR 0248688 (40:1939)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A68, 17B35

Retrieve articles in all journals with MSC: 16A68, 17B35

Additional Information

Keywords: Subexponential growth, polynomially bounded growth, universal enveloping algebra
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society